Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
459 Posts
Discussion Starter · #1 ·
Since being on generic Bentyl, 10, three times a day, and Levsin, as needed for neasea, I havent had any of my normal IBS episodes. (For those of you who dont know, I have violent wretching, horrible stomach pains, and uncontrollable D, all at the same time).Now, it seems my IBS is mutating. The last time it happened was a couple days ago. I woke up feeling pretty well. I have been experiencing pretty bad C. My stomach started making lots of noises, and I began to feel like I could finally go poo. It was horrible. As soon as I was on the commode, I started having excruciating lower bowel pains. I could hear (and feel) my bowels moving. But nothing would come out. I sat there for an hour. Do you know how long that is? I was in so much pain, I couldnt move, couldnt call out to my husband upstairs asleep, couldnt get up to get my med.I would have some pellet poo, and then D, a little bit at a time.As the spasms got worse, I became so nauseated that I was sure I was going to throw up. It was almost like my symtoms have reversed. Before, I was agonizing over vomiting, with upper stomach pain, and relatively painless D. Now its lower stomach pain, trying to even pop out D, and wanting to throw up, but not having my normal upper stomach pain.
Why was it so hard to get out D? Does anyone else experience this? Now, not only am I terrified every time my stomach hurts, but I am scared to death every time I think I may need to poo.
, Marriah
 

·
Registered
Joined
·
49 Posts
After a C-period, I usually get the bunny-itis first and then the next time's D. I have no idea why it's like that, but that's usually my pattern. C for a while, bunny-pellets, D, then C again...and so on.
 

·
Registered
Joined
·
927 Posts
One of the side effects of Bentyl is constipation. I have always been IBS-C only had D with laxatives. The thing about being C is that the longer the bowel contents stay in there the longer it ferments, thus causing the build up of gas and I would assume more bacteria the longer it stays in there. I have experienced the painful bowel spasms and the annoying pellet like BMs and the sitting on the commode waiting and waiting, pushing ready for a blood vessel to bust in my head if not from straining than from the sheer frustration of it all. I am not sure if you have tried Enteric coated peppermint capsules. I have never had luck with Bentyl, so I tried the peppermint...a natural antispasmotic. It doesn't cause me C, and I the pain is still sometimes there, but it at least relieves the spasms, which I always felt caused a lot of the excess gas and bloating. If you suffer from GERD or heartburn (I know you said your stomach gets bad too) than Peppermint may not be a good choice. Perhaps, Ginger. If these are not options or you feel more comfortable stayng on the meds you are on, have you tried taking Metamucil? I didn't have much luck with it, but it is supposed to bulk up stool in cases of D and help sweep it through in cases of C, so perhaps you can find a happy medium. Also, when I told my doctor that Bentyl didn't help and made me tired, she gave me a prescription for NuLev. I didn't take it but perhaps this would be a good substitute for the Bentyl and not cause C or D? When I have been constipated for a few days, I also get slight episodes of D. From what I read on here a while back, it's the body's response to flush water into the bowels when you are constipated, which many times causes D as well. Hope you find some relief soon.Good Luck. kariedited to add a link about NuLev, perhaps it may help you: http://www.nulev.com/aboutnulev.cfm
 

·
Registered
Joined
·
32 Posts
Well that pretty much describes my episodes to a T. I have had them like that for about 5 years now. The only thing to change was over the last year or so with every episode it ends in passing blood for a few hours after the episode is over. Most likely because my colon was trying ot tie itself into a knot and the already irritated lining began to bleed. I'm not sure what can ever be done about it. I've never had any luck with docters and medication is only slightly helpful and makes me very sleepy. *shrug*Humrum
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top